Mississippi, 2007

Damaging Wind in Mississippi, September 3, 2007

September 3, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed in an unstable atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms developed in an unstable atmosphere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 3, 2:15 AM CST, 11 hours 47 minutes earlier.

Area forecast discussion, Sep 3, 2:15 AM CST, 11 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 AM CDT MON SEP 3 2007

.SHORT TERM...

A FAIRLY TYPICAL LATE SUMMER PATTERN IS EXPECTED ACROSS THE GULF
SOUTH THROUGH THE SHORT TERM...AS BROAD UPPER LEVEL RIDGE REMAINS
CENTERED OVER THE GULF AND WESTERN ATLANTIC. GIVEN THIS...NO MAJOR
CHANGE IN THE OVERALL PATTERN IS EXPECTED. DIURNALLY FORCED
CONVECTION WILL BE POSSIBLE EACH DAY...WITH THE PEAK TIME FOR
RAINFALL OCCURRING FROM THE LATE MORNING INTO THE EARLY EVENING
HOURS. IT APPEARS THAT THE HIGHEST CHANCE FOR CONVECTION TODAY
WILL BE ALONG A SEABREEZE AND LAKEBREEZE BOUNDARY EXPECTED TO
DEVELOP LATE THIS MORNING. AS A RESULT...THE BEST CHANCE FOR
RAINFALL WILL BE MAINLY ALONG THE MISSISSIPPI GULF COAST AND
NORTH OF I-12 IN SOUTHEAST LOUISIANA. GOING INTO TOMORROW...THE
CONVERGENCE AXIS WILL SHIFT SLIGHTLY...AS MORE NORTHEASTERLY WINDS
AND SLIGHTLY DRIER AIR MOVE INTO COASTAL MISSISSIPPI. HAVE DECIDED
TO GO WITH LIKELY POPS FOR SOUTHEAST LOUISIANA AND SOUTHWEST
MISSISSIPPI WITH ONLY CHANCE POPS FOR COASTAL MISSISSIPPI
TOMORROW. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD.

.LONG TERM...

OVERALL...BROAD UPPER LEVEL RIDGING WILL REMAIN IN PLACE ACROSS THE
GULF AND WESTERN ATLANTIC THROUGH THE EXTENDED PERIOD. WITH THIS
RIDGING IN PLACE...A FAIRLY PERSISTENT PATTERN OF DIURNALLY
INDUCED CONVECTION IN THE LATE MORNING AND AFTERNOON HOURS AND
NEAR NORMAL TEMPERATURES CAN BE EXPECTED THROUGH THE WEEKEND. NO
MAJOR CHANGES WERE MADE TO THE PREVIOUS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  89  71  88  71 /  60  30  60  30
BTR  90  72  90  72 /  60  30  60  30
MSY  91  75  89  76 /  50  30  60  30
GPT  89  72  89  72 /  60  30  50  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

32
Hazardous weather outlook, Sep 3, 9:30 AM CST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT MON SEP 3 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1030 AM CDT MON SEP 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
PORTIONS OF SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI THIS AFTERNOON INTO EARLY EVENING.
A FEW OF THE THUNDERSTORMS MAY BE STRONG...PRODUCING GUSTY WINDS
AND FREQUENT LIGHTNING STRIKES. RAINFALL RATES COULD APPROACH 2
TO 3 INCHES PER HOUR...WHICH COULD LEAD TO SOME STREET FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY. FREQUENT LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

92/JSS

The radar

The Mobile radar (KMOB), 70 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
September 3, 2:02 PM CST
Where
Harrison County, Biloxi
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.400, -88.900

Thunderstorm winds moved a trailer into the street on South River Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60124.